Aa
Aa
A
A
A
Close
Avatar universal

OVCA stage III Treatment regime

Hi there,
my mom has a ovarian cancer in stage III. She will be on her 4rth cycle of systemic chemo (Carbo/Taxel - total 6 cycles to be given) from 2morrow. Before the 3rd cycle everything was ok but from the 3rd cycle she ws extremely vomitting and having very bad pains in her legs.her hands also shaking, since past 5 days she has developed tremendous pain in her abdomen, sonography came normal and drs are saying thats a side effect(a Gastric problem) because of high dose of chemo.
I was wondering whether anybody has this similer type of chemo regime or not. I am stating the concequetive doses:
1st cycle:
Carboplatin: 533mg
palcitaxel:   280mg
2nd cycle:
Carboplatin: 518mg
palcitaxel:    280mg
3rd cycle:
Carboplatin: 600mg
palcitaxel:    280mg

The 4rth ONE to be given 2morrow is :
Carboplatin: 1000mg
palcitaxel:    280mg

I know it depends on height and weight(she is 57, weight:60kgs) and the surface area but I could not find any
particular reason why drs have decided to give so much high dose of 1000mg . I have gone thru diff journals also.
Can anybody help me out ?

7 Responses
Sort by: Helpful Oldest Newest
408448 tn?1286883821
I don't know about my dosages, but I do know that the cumulative effect of the treatment got worse for the 4th cycle on.  I am wondering if she is on the best possible anti- nausea meds?  Some work better than others and if she is vomiting, maybe they could try something else or something in addition to what she is taking.  I had good results with a drug called Emend.  I also took Zofran and Ativan.  I also had IV anti-nausea during the chemo infusions.  I wish her the best and I will be thinking of your family. Marie
Helpful - 0
Avatar universal
At my clinic they are using IV Aloxi for anti nausea,  perhaps you can inqurie about it. sorry I can not address your dosage issue. Withe
Helpful - 0
441690 tn?1327078843
My mom has taken Compazene to help with the side effects as well.

I know for my mom, she had lots of issues with her bowel (the cancer was wrapped around it and her bowel was resectioned in 4 places).... so they can do all sorts of things for her while in chemo.

Were you given a contact person at OP Chemo? I know that we have her Chemo nurse's number and we call her anytime mom has any severe side effects... we take her in and they give her IV meds to get to the issue right away.

Helpful - 0
238582 tn?1365210634
You should definitely ask dr why they increased caboplatin to 1000mg  from 600mg. expecially her sideeffect getting worse (which happens in most cases).  I always double check the dosage each time.  I know in fact one of my friend had high dosage which knock her wbc, rbc and platelet soso low and take long, long time to recover.(in her case nurse even check with dr, dr insist, she switch dr after that, her second dr was very surpried to know what had happen to her )  Please double check with dr who made the priscription.  It's rather safe than sorry as they say.

Best wish

Peace and Love

jun
Helpful - 0
Avatar universal
Hi everybody,
thanks for u all's support. My sis had a discussion with the group of doctors and they hv assured that whatever decision they hv taken that is an outcome of a good consideration.I hv re-checked here since I stay away from home n am married here the oncologist told that its a high dose, they hv started frm a high dose infact and only her treating dr. can decide the doses. To me this opinion is of no use much..i am trying to check with another dr. but I want to knw one thing if he says that this dose shd not be given then can we shift her, I mean is it wise to shift the patient between her chemo? as it is said the patient's condition is well knwn to only the treting dr. and based on that he administers the drugs. I am confused totally .
2day I hv made an extensive search to get reply from online drs. forum. can anyone gv any info rgdrng those sites if there are any? is there any psble way by which I cd get some dr's assistance by phone or something?
wl wait for u all's suggesstion.
Helpful - 0
238582 tn?1365210634
Is she reponsding to the chemo previous time. Maybe she is not responding well to the low does, that's wht they increasing it. Just my guess.

Peace and Love

jun
Helpful - 0
Avatar universal
hi jun,
if im not wrong u r staying in California right.. have u heard of a treatment named ****** Therapy where stress is given on only in taking fresh fruit juice, green juice and fresh carrot juice after every 1 or 2 hrs. I recvd a msg from one guy whose wife followed these with chemo which had helped to cause very reduced side effects.do u know abt it??

thanks a lot
Helpful - 0
Have an Answer?

You are reading content posted in the Ovarian Cancer Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn how to spot the warning signs of this “silent killer.”
Diet and digestion have more to do with cancer prevention than you may realize
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.